Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    3
    ReputationRep:
    I will try and keep it short and sweet.

    So, I stopped taking sertraline almost 3 years ago. I took it for about 6 months starting at 50 mg and then it was increased to 200 mg after the first month. During that time I suffered from memory loss, loss of appetite and hand tremors which were quite extreme. I drank quite heavily while I was taking them, I smoked and I took recreation drugs from time to time.

    But now 3 years on my hands still shake and there seems to be very little I can do about it. I could not find any documentation on the long term effects of Sertraline and any input would be greatly appreciated.

    I'm not the sort of person who ever goes to the doctors unless something is falling off. Has anybody else had similar issues or should this be a cause for concern?
    • #1
    #1

    (Original post by DiddyDec)
    I will try and keep it short and sweet.

    So, I stopped taking sertraline almost 3 years ago. I took it for about 6 months starting at 50 mg and then it was increased to 200 mg after the first month. During that time I suffered from memory loss, loss of appetite and hand tremors which were quite extreme. I drank quite heavily while I was taking them, I smoked and I took recreation drugs from time to time.

    But now 3 years on my hands still shake and there seems to be very little I can do about it. I could not find any documentation on the long term effects of Sertraline and any input would be greatly appreciated.

    I'm not the sort of person who ever goes to the doctors unless something is falling off. Has anybody else had similar issues or should this be a cause for concern?
    Hi,

    Sorry to hear about your hand tremors. As a user of Sertraline myself I can definitely understand what you mean by the memory loss and shaking, I once took 150MG Sertraline instead of my prescribed 50 and wasn't myself for nearly a week. I was shaking and my jaw felt weak as well as constantly falling asleep every few minutes! I haven't had any more since then.

    Also, you mentioned about drinking and using drugs recreationally - doing drugs with any form of antidepressant is a bad idea. I'm also a recreational heavy user and my guess would be mixing these two, as well as alcohol could have done some permanent damage hence why you still have the shaking.

    If it's bothering you maybe go to your doctors and explain it to them, as well as your history with recreational use.

    Hope everything turns out okay
    Offline

    14
    ReputationRep:
    I doubt the use of recreational illicit drugs will have been the cause. SSRIs actually simply work to block at least some of the action of most stimulants.

    Alcohol however, especially since you say you drank quite heavily, is the thing that flags up for me - it can increase side effects of SSRIs such as dizziness and poor coordination and is just generally very toxic. Once when I drank far too much I stayed sick for a solid month after the effects of the substance itself wore off - my hands were shakey and I had bizarre hearing/orientation problems.

    Almost 3 years is a long time. I haven't known anyone else to have lasting effects like this from Sertraline (I was on it a year myself, but I didn't drink), I'd find this worrying and want to see what a doctor's opinion of the situation was.
    • Thread Starter
    Offline

    3
    ReputationRep:
    I am not one to ever worry about my health, I find the opinions of others useful in these situations as otherwise I will not attend a doctors. Out of interest could the shaking possibly be a side effect of two dislocated shoulders I sustained 4 years ago? One f my many drinking injuries. (Before you say it, I don't have a drinking problem. I'm simply a student).

    Thanks for the advice everyone.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 7, 2014
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Brussels sprouts
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.